Alert archive / Missouri / River Flood Warnings in 2017
River Flood Warning 100, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Jun 17, 2017, 5:01 AM CDT for Atchison County, Holt County, Missouri. It was in force for 29 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2017, 5:01 AM CDT (10:01 UTC)
- Expired
- Jun 18, 2017, 9:40 AM CDT
- In force
- 29 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Atchison County, MO, Holt County, MO
The radar
The Omaha radar (KOAX), 136 km from the middle of the area, began a volume at 10:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Tarkio River near Fairfax (FFXM7).
- Action stage
- 12 ft
- Minor stage
- 17 ft
- Moderate stage
- 18 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06813000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
925
WGUS43 KEAX 171001
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
501 AM CDT Sat Jun 17 2017
...The National Weather Service in Pleasant Hill Mo has issued a
flood warning for the following rivers in Missouri...
Tarkio River at Fairfax affecting Atchison and Holt Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC005-087-181001-
/O.NEW.KEAX.FL.W.0100.170617T1001Z-170618T1440Z/
/FFXM7.1.ER.170617T0859Z.170617T1100Z.170617T1440Z.NO/
501 AM CDT Sat Jun 17 2017
The National Weather Service in Pleasant Hill Mo has issued a
* Flood Warning for
The Tarkio River at Fairfax.
* until Sunday morning.
* At 4:15 AM Saturday the stage was 17.2 feet.
* Flood stage is 17.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 17.8 feet by this
morning. The river will fall below flood stage late this morning.
* At 17.0 feet...Low-lying farm fields begin to flood.
&&
Latest
Location FS Stage Day/Time Forecast
Tarkio River
Fairfax 17 17.2 Sat 04 AM 17.8 this morning
&&
LAT...LON 4044 9543 4044 9534 4018 9538 4019 9546
$$3 follow-up statements
020
WGUS43 KEAX 171214
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
714 AM CDT Sat Jun 17 2017
...Observed flooding changed from Minor to Moderate severity for the
following rivers in Missouri...
Tarkio River at Fairfax affecting Atchison and Holt Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC005-087-181214-
/O.EXT.KEAX.FL.W.0100.000000T0000Z-170619T0027Z/
/FFXM7.2.ER.170617T0859Z.170617T1115Z.170618T0027Z.NO/
714 AM CDT Sat Jun 17 2017
...Observed flooding increased from Minor to Moderate severity...
The Flood Warning continues for
The Tarkio River at Fairfax.
* At 6:15 AM Saturday the stage was 18.0 feet.
* Flood stage is 17.0 feet.
* Moderate flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
this evening.
* At 18.0 feet...U.S. Highway 59 north of Fairfax begins to flood.
* At 17.0 feet...Low-lying farm fields begin to flood.
&&
Latest
Location FS Stage Day/Time Forecast
Tarkio River
Fairfax 17 18.0 Sat 06 AM 18.0 this afternoon
&&
LAT...LON 4044 9543 4044 9534 4018 9538 4019 9546
$$990
WGUS83 KEAX 171432
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
932 AM CDT Sat Jun 17 2017
...The Flood Warning continues for the following rivers in
Missouri...
Tarkio River at Fairfax affecting Atchison and Holt Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC005-087-181432-
/O.EXT.KEAX.FL.W.0100.000000T0000Z-170618T2006Z/
/FFXM7.2.ER.170617T0859Z.170617T1245Z.170617T2006Z.NO/
932 AM CDT Sat Jun 17 2017
The Flood Warning continues for
The Tarkio River at Fairfax.
* until Sunday afternoon.
* At 8:15 AM Saturday the stage was 18.1 feet.
* Flood stage is 17.0 feet.
* Moderate flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
late this afternoon.
* At 18.0 feet...U.S. Highway 59 north of Fairfax begins to flood.
* At 17.0 feet...Low-lying farm fields begin to flood.
&&
Latest
Location FS Stage Day/Time Forecast
Tarkio River
Fairfax 17 18.1 Sat 08 AM 17.7 this afternoon
&&
LAT...LON 4044 9543 4044 9534 4018 9538 4019 9546
$$996
WGUS83 KEAX 171714
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
1214 PM CDT Sat Jun 17 2017
...The Flood Warning is cancelled for the following rivers in
Missouri...
Tarkio River at Fairfax affecting Atchison and Holt Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC005-087-171744-
/O.CAN.KEAX.FL.W.0100.000000T0000Z-170618T2006Z/
/FFXM7.2.ER.170617T0859Z.170617T1245Z.170617T1553Z.NO/
1214 PM CDT Sat Jun 17 2017
The Flood Warning is cancelled for
The Tarkio River at Fairfax.
* At 11:15 AM Saturday the stage was 16.8 feet.
* Flood stage is 17.0 feet.
* Fell below flood stage at 10:53 AM Saturday.
* Forecast...The river will continue to fall to 13.7 feet by Sunday
morning.
* At 17.0 feet...Low-lying farm fields begin to flood.
&&
Latest
Location FS Stage Day/Time Forecast
Tarkio River
Fairfax 17 16.8 Sat 11 AM 16.6 this afternoon
&&
LAT...LON 4044 9543 4044 9534 4018 9538 4019 9546
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Jun 17, 4:16 AM CDT, 45 minutes earlier.
Area forecast discussion, Jun 17, 4:16 AM CDT, 45 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
416 AM CDT Sat Jun 17 2017
.Discussion...
Issued at 416 AM CDT SAT JUN 17 2017
Another very active day shaping up for the region as multiple
concerns exist this morning with respect to excessive heat and
redeveloping severe storms later this afternoon. Before diving
into those details, severe MCS that brought widespread damage to
the Lower Missouri Valley continues tracking into southwest
Missouri this morning, with residual elevated storms north of the
expanding outflow bringing isolated severe hail reports to north-
central Kansas. Available high-res model guidance shows all
activity rapidly tracking southeast this morning, thus setting
the stage for clearing skies later this morning and the arrival of
the warmest temperatures of the season as highs climb well into
the middle 90s this afternoon.
Despite the storm activity this morning, aforementioned clearing
along with added boundary layer moisture from this morning's
rainfall will lead to downright oppressive conditions this
afternoon. Latest model guidance indicates dewpoint temperatures
will hover in the middle to upper 70s today, which combined with
highs in the mid 90s, will lead to heat indices ranging from
105-113 degrees. Considering this morning's rainfall and various
model solutions which show of a well-defined theta-e ridge
extending across our area, have elected to upgrade the heat
advisory to an excessive heat warning for the KC Metro and points
immediately to the south. Its going to be a warm one but
fortunately cooler air is not too far away. We just need to get
through one more busy night before we see some relief.
Moving on to the severe threat, today's environment looks
potentially volatile considering the moisture availability and
the expectation that an elevated mixed layer will be firmly in
place by afternoon. In fact, latest GOES-16 low-level water vapor
imagery showing the initial signs of midlevel drying working east
from northeastern Colorado this morning as midlevel flow begins
to increase in advance of well-defined shortwave trough currently
digging across the Northern Rockies and Intermountain West. Steep
midlevel lapse rates resulting from the EML, along with increasing
PVA in advance of the aforementioned wave and convergence along
the southward sagging cold front will set the stage for
rapid convective development later today. Quick look at several
BUFKIT soundings from across the area shows MLCAPE values in
excess of 6000 J/kg, with deep layered shear values more than
supportive of storm maintenance. Bulk shear vector orientation
should largely be parallel to the incoming cold front, suggesting
a multicell linear morphology as convection becomes organized
along the front later today. Activity should initially develop
near the Route 36 corridor before expanding southeast with time
through the early evening and overnight hours. Considering the
amount of instability available, large hail and strong winds will
likely be the main threats, with a limited tornado threat in
response to along parallel 0-3 km bulk shear vector orientation.
If there's any silver lining, its that much of the area will see
another healthy round of rain which much of the region can surely
benefit from.
High pressure to quickly build into the region on Sunday with
cooler temperatures expected as north winds prevail. In fact,
highs Sunday afternoon will range from the upper 70s to lower 80s,
a far improvement from today's values. Dry weather to then
continue through Wednesday, before the next storm system brings
the next chance of rain to the area Wednesday night into Thursday.
Little rest for the weary...
&&
.Aviation...(For the 06Z TAFS through 06Z Saturday Night)
Issued at 1225 AM CDT SAT JUN 17 2017
A progressive of line of thunderstorms is moving south along the
Missouri-Kansas state line late tonight effecting all the
terminals. The strong storms this morning will quickly move
through leaving much of the morning into early afternoon hours
VFR, but we are expecting another round of storms to develop
Saturday afternoon, which will likely effect the terminals from
Kansas City south for the mid to late afternoon hours.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...Excessive Heat Warning from noon today to 7 PM CDT this evening
for KSZ057-060-103>105.
Heat Advisory from noon today to 7 PM CDT this evening for
KSZ025.
MO...Excessive Heat Warning from noon today to 7 PM CDT this evening
for MOZ028-029-037-043-053-054.
Heat Advisory from noon today to 7 PM CDT this evening for
MOZ020>023-030>032-038>040-044>046.
&&
Discussion...32
Aviation...CutterHazardous weather outlook, Jun 17, 4:53 AM CDT, 8 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 453 AM CDT Sat Jun 17 2017 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-181000- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 453 AM CDT Sat Jun 17 2017 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Strong to severe storms are expected to develop this afternoon and will increase in coverage and intensity as they move southward this evening. Strong straight line winds and hail are the main threats, but an isolated tornado cannot be ruled out. Very hot and humid conditions will result in dangerous heat indices in the 100-110 degree range this afternoon. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Sunday through Friday Storm chances and heat return Tuesday and linger through the rest of the week. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Local storm report, Jun 17, 1:47 AM CDT, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
147 AM CDT SAT JUN 17 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 PM TSTM WND DMG RICHMOND 39.28N 93.97W
06/16/2017 RAY MO PUBLIC
VIA TWITTER...VERY LARGE TREE DOWN
&&
LAFLINSpecial weather statement, Jun 17, 1:54 AM CDT, 3 hours 7 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
154 AM CDT SAT JUN 17 2017
MOZ044-045-053-054-170745-
Bates MO-Johnson MO-Pettis MO-Henry MO-
154 AM CDT SAT JUN 17 2017
...SIGNIFICANT WEATHER ADVISORY FOR HENRY...NORTHEASTERN BATES...
PETTIS AND EASTERN JOHNSON COUNTIES UNTIL 245 AM CDT...
At 154 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Warrensburg to 6 miles east of Urich to
near Butler. Movement was southeast at 45 mph.
Wind gusts of 50 to 55 mph will be possible with these storms.
Locations impacted include...
Sedalia, Warrensburg, Clinton, Butler, Windsor, Knob Noster, Whiteman
Air Force Base, La Monte, Smithton, Leeton, Green Ridge, Calhoun,
Deepwater, Montrose, Chilhowee, Whiteman Afb, Coal, Hughesville,
Rockville and Brownington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A severe thunderstorm watch remains in effect until 400 AM CDT for
central and west central Missouri.
LAT...LON 3830 9456 3846 9395 3893 9369 3880 9306
3853 9307 3851 9352 3821 9353 3821 9405
3803 9406 3803 9408
TIME...MOT...LOC 0654Z 300DEG 39KT 3870 9374 3843 9388 3829 9440
HawblitzelLocal storm report, Jun 17, 2:14 AM CDT, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
214 AM CDT SAT JUN 17 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM LIGHTNING 5 ENE FAIRWAY 39.05N 94.54W
06/17/2017 JACKSON MO EMERGENCY MNGR
LIGHTNING STRIKE CAUSED A TREE TO CATCH FIRE WHICH THEN
FELL ONTO A HOUSE AND RESULTED IN A HOUSE FIRE
&&
LAFLINSpecial weather statement, Jun 17, 2:27 AM CDT, 2 hours 34 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
227 AM CDT SAT JUN 17 2017
KSZ057-060-170800-
Miami KS-Linn KS-
227 AM CDT SAT JUN 17 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MIAMI AND LINN COUNTIES
UNTIL 300 AM CDT...
At 226 AM CDT, Doppler radar was tracking a strong thunderstorm over
Greeley, or 10 miles northeast of Garnett, moving southeast at 45
mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Osawatomie, Pleasanton, La Cygne, Mound City, Linn Valley, Parker,
Blue Mound, Fontana and Beagle.
A severe thunderstorm watch remains in effect until 400 AM CDT for
east central Kansas.
LAT...LON 3811 9508 3821 9508 3825 9507 3826 9506
3851 9506 3844 9462 3809 9471 3804 9503
TIME...MOT...LOC 0726Z 306DEG 37KT 3841 9513
HawblitzelLocal storm report, Jun 17, 2:43 AM CDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
243 AM CDT SAT JUN 17 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 AM TSTM WND DMG CLINTON 38.37N 93.78W
06/17/2017 HENRY MO 911 CALL CENTER
MULTIPLE TREES DOWN IN THE CITY OF CLINTON.
&&
CUTTERLocal storm report, Jun 17, 4:25 AM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
425 AM CDT SAT JUN 17 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0257 AM TSTM WND DMG PLEASANTON 38.18N 94.71W
06/17/2017 LINN KS 911 CALL CENTER
FIRE DEPARTMENT DISPATCED FOR LARGE TREE DOWN IN ROADWAY
&&
32The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 8:36 PM CDT | Severe Thunderstorm Warning | EAX | Atchison, Nodaway | 39 min |
| Jun 16, 9:12 PM CDT | Severe Thunderstorm Warning | EAX | Atchison, Nodaway | 48 min |
| Jun 16, 9:35 PM CDT | Tornado Warning | EAX | Atchison, Nodaway | 11 min |
| Jun 16, 9:41 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, Gentry, Harrison, Nodaway, Worth | 49 min |
| Jun 16, 9:44 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, Atchison, Holt, Nodaway | 46 min |
| Jun 16, 10:07 PM CDT | Severe Thunderstorm Warning | EAX | Daviess, DeKalb, Gentry, Grundy, Harrison, Mercer and 1 more | 38 min |
| Jun 16, 10:14 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, Buchanan, Caldwell, Clinton, Daviess, DeKalb and 2 more | 46 min |
| Jun 16, 10:44 PM CDT | Severe Thunderstorm Warning | EAX | Daviess, DeKalb, Gentry, Grundy, Harrison, Linn and 4 more | 61 min |
| Jun 16, 10:56 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, Buchanan, Caldwell, Carroll, Clay, Clinton and 7 more | 49 min |
| Jun 16, 11:04 PM CDT | Severe Thunderstorm Warning | EAX | Platte | 41 min |
| Jun 16, 11:18 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Carroll, Chariton, Linn, Livingston, Macon | 42 min |
| Jun 16, 11:38 PM CDT | Severe Thunderstorm Warning | EAX | Carroll, Clay, Jackson, Lafayette, Ray, Saline | 33 min |
| Jun 16, 11:45 PM CDT | Severe Thunderstorm Warning | EAX | Clay, Jackson, Platte | 60 min |
| Jun 17, 12:28 AM CDT | Severe Thunderstorm Warning | EAX | Cass, Jackson, Johnson | 47 min |
| Jun 17, 1:10 AM CDT | Severe Thunderstorm Warning | EAX | Bates, Cass, Henry, Jackson, Johnson | 50 min |
| Jun 17, 1:54 AM CDT | Special Weather Statement | EAX | Bates, Henry, Pettis | 51 min |
| Jun 17, 2:00 AM CDT | Severe Thunderstorm Warning | EAX | Bates, Henry, Johnson, Pettis | 32 min |
| Jun 17, 2:47 AM CDT | Severe Thunderstorm Warning | EAX | Bates | 28 min |
| Jun 17, 2:49 AM CDT | Excessive Heat Warning | EAX | Bates, Cass, Clay, Henry, Jackson, Platte | 13 hr |
| Jun 17, 7:25 AM CDT | Severe Thunderstorm Warning | EAX | Cass | 26 min |
| Jun 17, 3:55 PM CDT | Heat Advisory | EAX | Bates, Cass, Clay, Henry, Jackson, Platte | 3 hr |
| Jun 17, 6:15 PM CDT | Severe Thunderstorm Warning | EAX | Putnam, Schuyler | 45 min |
| Jun 17, 6:42 PM CDT | Tornado Warning | EAX | Schuyler | 22 min |
Nearby
River Flood Warnings in Missouri, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.